MAUDE Adverse Event Report: COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient was scheduled for a nephrostomy procedure.The customer reports that the tip of the redo single lumen tpn catheter broke.The event occurred during device examination prior to use on the patient.A replacement catheter was obtained to complete the procedure there are no reports of adverse patient consequences related to this event.The device is reportedly available for evaluation; however it has not been received by the manufacturer as of the date of this report.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, manufacturing instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.One.035" wire guide from the reported redo single lumen tpn catheter set was returned with a broken tip.The visual inspection of the returned device confirmed that the flat wire width, thickness, length, and wire guide diameter were all within manufacturing specification.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event related to this failure mode.The affected product was discarded.It should be noted there were no other reported complaints for this lot number.A document review was performed on the wire guide in the redo single lumen tpn catheter set for the manufacturing specifications, manufacturing instructions, and quality control instructions.There were no gaps found in production or processing controls of the wire guide.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.

Brand Name
REDO SINGLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6777538
Report Number1820334-2017-02193
Device Sequence Number220966
Product Code FOZ
UDI-Device Identifier00827002079335
UDI-Public(01)00827002079335(17)200316(10)7649771
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-6.5-90-REDO
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/02/2017
Supplement Date Received by Manufacturer11/07/2017
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date11/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1